Alert archive / Maine / Wind Chill Advisories in 2012
Wind Chill Advisory 9, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Dec 30, 2012, 2:58 PM EST for 4 counties in Maine. It took effect at Dec 31, 2012, 12:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 2:58 PM EST (19:58 UTC)
- In effect from
- Dec 31, 2012, 12:00 AM EST
- Expired
- Dec 31, 2012, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WWUS41 KCAR 301958 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 258 PM EST SUN DEC 30 2012 MEZ002-005-006-310400- /O.NEW.KCAR.WC.Y.0009.121231T0500Z-121231T1400Z/ /O.CON.KCAR.WW.Y.0035.000000T0000Z-121231T0000Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 258 PM EST SUN DEC 30 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATIONS...NORTHEAST MAINE * PRECIPITATION TYPE...BLOWING AND DRIFTING SNOW * TIMING...THROUGH EARLY THIS EVENING FOR THE BLOWING SNOW. LATE TONIGHT AND MONDAY MORNING FOR THE WIND CHILLS. * TEMPERATURES...FALLING TO AROUND ZERO LATE TONIGHT. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...LOW IMPACT. AREAS OF BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES... ESPECIALLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. THE MOST SIGNIFICANT BLOWING AND DRIFTING SNOW WILL BE IN DOWNEAST MAINE... WHERE LOCAL WHITEOUT CONDITIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ001-003-004-010-310400- /O.NEW.KCAR.WC.Y.0009.121231T0500Z-121231T1400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 258 PM EST SUN DEC 30 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * LOCATIONS...NORTHWEST AROOSTOOK...NORTHERN SOMERSET...NORTHERN PISCATAQUIS...AND CENTRAL PISCATAQUIS COUNTIES. * WIND CHILL READINGS...AS LOW AS 26 BELOW. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...5 BELOW TO 4 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ011-015>017-029>032-310000- /O.CON.KCAR.WW.Y.0035.000000T0000Z-121231T0000Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 258 PM EST SUN DEC 30 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WINTER WEATHER ADVISORY FOR BLOWING SNOW REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * LOCATIONS...DOWNEAST MAINE * PRECIPITATION TYPE...BLOWING AND DRIFTING SNOW * TIMING...THROUGH EARLY THIS EVENING. * TEMPERATURES...IN THE LOWER 20S. * WINDS...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * IMPACTS...LOW IMPACT. AREAS OF BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITIES TO LESS THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
4 follow-up statements
125 WWUS41 KCAR 302359 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 659 PM EST SUN DEC 30 2012 MEZ002-005-006-310800- /O.CAN.KCAR.WW.Y.0035.000000T0000Z-121231T0000Z/ /O.CON.KCAR.WC.Y.0009.121231T0500Z-121231T1400Z/ NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY... HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 659 PM EST SUN DEC 30 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY FOR BLOWING SNOW. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * LOCATIONS...NORTHEAST MAINE * TEMPERATURES...1 BELOW TO 17 ABOVE ZERO. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...WHILE VISIBILITIES IN BLOWING SNOW HAVE IMPROVED DUE TO SOMEWHAT LOWER WIND SPEEDS...OPEN AREAS WILL LIKELY CONTINUE TO SEE SOME BLOWING AND DRIFTING SNOW THROUGH MUCH OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MEZ011-015>017-029>032-310100- /O.CAN.KCAR.WW.Y.0035.000000T0000Z-121231T0000Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD... BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM... EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH... BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD... DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO... TOPSFIELD 659 PM EST SUN DEC 30 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER WEATHER ADVISORY FOR BLOWING SNOW. WHILE VISIBILITIES IN BLOWING SNOW HAVE IMPROVED DUE TO SOMEWHAT LOWER WIND SPEEDS...OPEN AREAS WILL LIKELY CONTINUE TO SEE SOME BLOWING AND DRIFTING SNOW THROUGH MUCH OF THE NIGHT. CONTINUE TO USE CAUTION WHILE DRIVING OVERNIGHT. $$ MEZ001-003-004-010-310800- /O.CON.KCAR.WC.Y.0009.121231T0500Z-121231T1400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD 659 PM EST SUN DEC 30 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * LOCATIONS...NORTHWEST AROOSTOOK...NORTHERN SOMERSET...NORTHERN PISCATAQUIS...AND CENTRAL PISCATAQUIS COUNTIES. * WIND CHILL READINGS...AS LOW AS 26 BELOW. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...5 BELOW TO 4 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
438 WWUS41 KCAR 310614 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 114 AM EST MON DEC 31 2012 MEZ001>006-010-311400- /O.CON.KCAR.WC.Y.0009.000000T0000Z-121231T1400Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 114 AM EST MON DEC 31 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. * LOCATIONS...NORTHEAST MAINE * TEMPERATURES...1 BELOW TO 17 ABOVE ZERO. * WIND CHILL READINGS...AS LOW AS 19 BELOW. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. * IMPACTS...WHILE VISIBILITIES IN BLOWING SNOW HAVE IMPROVED DUE TO SOMEWHAT LOWER WIND SPEEDS...OPEN AREAS WILL LIKELY CONTINUE TO SEE SOME BLOWING AND DRIFTING SNOW THROUGH MUCH OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$
334 WWUS41 KCAR 310806 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 306 AM EST MON DEC 31 2012 MEZ001>006-010-311400- /O.CON.KCAR.WC.Y.0009.000000T0000Z-121231T1400Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 306 AM EST MON DEC 31 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...NORTHERN MAINE * TEMPERATURES...2 BELOW TO 7 ABOVE ZERO. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * WINDS...WEST 10 TO 20 MPH. * IMPACTS...WHILE VISIBILITIES IN BLOWING SNOW HAVE IMPROVED DUE TO SOMEWHAT LOWER WIND SPEEDS...OPEN AREAS WILL LIKELY CONTINUE TO SEE SOME BLOWING AND DRIFTING SNOW EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR. && $$ MCB
569 WWUS41 KCAR 311349 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 849 AM EST MON DEC 31 2012 MEZ001>006-010-311500- /O.EXP.KCAR.WC.Y.0009.000000T0000Z-121231T1400Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD 849 AM EST MON DEC 31 2012 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING. WIND CHILLS ARE SLOWLY RISING ACROSS THE AREA AS TEMPERATURES RISE AND WINDS EASE. HOWEVER...ANOTHER ROUND OF EVEN COLDER AIR AND WINDY CONDITIONS IS ON THE WAY FOR TUESDAY NIGHT AND WEDNESDAY. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 12:50 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Dec 30, 12:50 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1250 PM EST SUN DEC 30 2012
.SYNOPSIS...
STRONG LOW PRESSURE WILL TRACK SOUTH OF NOVA SCOTIA TODAY THEN
CONTINUE EAST ACROSS NEWFOUNDLAND TONIGHT. WEAK HIGH PRESSURE WILL
BUILD ACROSS THE REGION MONDAY. A WEAK WAVE OF LOW PRESSURE WILL
SLIDE NORTH OF THE STATE MONDAY NIGHT AHEAD OF A COLD FRONT.&&
.NEAR TERM /THROUGH TONIGHT/...
1245 PM UPDATE...MINOR UPDATE, MAINLY TO REFRESH WORDING IN WSW
AND ZONES FOR THE SNOW ENDING IN EASTERN MAINE AND THE THREAT
BECOMING PRIMARILY BLOWING SNOW. ALSO LOWERED TEMPS A FEW DEGREES.
1000 AM UPDATE...SOME ASTOUNDING SNOW TOTALS COMING IN FROM
HANCOCK TO WASHINGTON COUNTY, WITH MANY PLACES TOPPING A FOOT
COUPLED WITH MAJOR DRIFTING. THE HIGHEST TOTAL SO FAR WE HAVE
HEARD OF IS 17.5 INCHES AT SOUTHWEST HARBOR.
SNOW IS TAPERING OFF FROM WEST TO EAST, WITH ACCUMULATING SNOW
STILL OCCURRING WITHIN ABOUT 50 MILES OF THE NEW BRUNSWICK BORDER.
EXPECT THE SNOW TO TAPER OFF THROUGH THE DAY. BIG ISSUE FROM NOW
ON WILL BE THE BLOWING SNOW AND SIGNIFICANT DRIFTING. OPTED TO
CANCEL THE WINTER STORM WARNING AND KEEP/GO WITH A WINTER WEATHER
ADVISORY FOR APPROXIMATELY THE EASTERN 2/3 OF THE AREA WITH THE
PRIMARY FOCUS BEING THE BLOWING SNOW AS THE NORTHWEST WINDS
INCREASE AND PICK OF THE FLUFFY SNOW THAT HAS FALLEN.
603 AM UPDATE...CALLS TO LAW ENFORCEMENT INDICATE UP TO 1 FOOT OF
SNOW HAS FALLEN IN BAR HARBOR WITH A SPOTTER REPORT OF 15 INCHES
JUST EAST OF MACHIAS. BASED ON THE SNOWFALL REPORTS AND LATEST
RADAR AND SATELLITE TRENDS WILL BUMP UP THE STORM TOTALS A
BIT...WITH 14 TO 18 INCHES EXPECTED ON MOUNT DESERT ISLAND AND IN
PARTS OF COASTAL WASHINGTON COUNTY. AS THE LOW PULLS EAST OF CAPE
SABLE EARLY THIS MORNING THE WESTERN PERIPHERY OF THE SNOW IN THE
MILLINOCKET AND BANGOR AREAS IS BEGINNING TO FINALLY LIGHTEN UP AS
SEEN ON THE KCBW 88-D. THE TREND SHOULD BE FOR THE SNOW TO
DIMINISH FROM WEST TO EAST DURING THE NEXT FEW HOURS. STILL SOME
DECENT SNOW EXPECTED IN PARTS OF WASHINGTON COUNTY FOR THE NEXT
COUPLE OF HOURS WITH LOCAL SNOWFALL RATES OF UP TO AN INCH PER
HOUR.
ORIGINAL DISCUSSION...
THE MOST ACTIVE/HIGH IMPACT WEATHER DURING THE
NEXT WEEK WILL BE DURING THE FIRST PERIOD OF THE FORECAST. LOW
PRESSURE IS RAPIDLY DEEPENING AS IT TRACKS ALONG THE SOUTHERN
PERIPHERY OF THE GULF OF MAINE EARLY THIS MORNING. THE LOW SHOULD
BE VERY CLOSE TO CAPE SABLE BY 12Z/7AM EST. THE LOW WILL CONTINUE
TO DEEPEN TODAY AS IT MOVES NORTHEAST AND SKIRTS THE ERN COAST OF
NOVA SCOTIA. THE LOW THEN CONTINUES TO NEWFOUNDLAND TON. MOISTURE
WRAPPING AROUND THE LOW WILL CONTINUE TO PRODUCE SNOW THIS MORNING
WITH A HEAVIER BAND SOUTH AND EAST OF A LINE FROM ABOUT HOULTON TO
BANGOR. CALLS TO THE BANGOR AREA EARLY THIS MORNING INDICATE THAT
THE SNOW HAS BEEN COMING DOWN ABOUT AN INCH AN HOUR. THE STEADY
SNOW SHOULD COME TO AN END BY LATE THIS MORNING WITH SOME SNOW
SHOWERS CONTINUING INTO THE AFTERNOON. THE WIND WILL REMAIN QUITE
STRONG ALL DAY WITH SUSTAINED SPEEDS INCREASING TO 20-30 MPH WITH
GUSTS AS HIGH AS 45 MPH POSSIBLE. THE STRONG WIND AND DRY/POWDERY
SNOW WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING SNOW INTO THIS
EVENING. MOST OF THE SNOW SHOWER ACTIVITY WILL END THIS EVENING
WITH ONLY SOME ISOLATED SNOW SHOWERS PERSISTING IN THE NORTH.
DOWNSLOPE WILL PRODUCE MORE BREAKS/CLEARING DOWNEAST. HAVE
EXPANDED THE WINTER WEATHER WEATHER ADVISORIES INTO NORTHEAST
AROOSTOOK AND NORTHERN PENOBSCOT COUNTIES TODAY...NOT SO MUCH FOR
THE SNOWFALL BUT FOR SIGNIFICANT BLOWING AND DRIFTING SNOW IN OPEN
AREAS. THE OTHER ADVISORIES WERE ALSO EXTENDED IN TIME THROUGH 00Z
MON AS THE DRY/POWDERY SNOW FROM THIS EVENT WILL BLOW AROUND AND
CONTINUE TO PRODUCE ISSUES WITH BLOWING AND DRIFTING SNOW EVEN
AFTER THE STEADIER SNOW ENDS. THE WARNING AREA WAS ALSO EXPANDED
WEST INTO INTERIOR HANCOCK AND SOUTHERN PENOBSCOT COUNTIES AND
NORTH INTO NORTHERN WASHINGTON COUNTIES BASED ON THE LATEST RADAR
TRENDS. THE SNOW TOTALS WERE INCREASED TO AROUND 1 FOOT ALONG THE
COAST AND 8-12 INCHES FOR THE REMAINDER OF THE WARNING AREAS. IT
STILL APPEARS THAT AREAS UP NEAR CARIBOU WILL ONLY SEE A COUPLE
INCHES OF SNOW...BUT A LOT OF BLOWING AND DRIFTING MAKING FOR VERY
LOW VISIBILITY IN EXPOSED/OPEN AREAS.&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
A GENERALLY COLD AND MOSTLY DRY PATTERN CAN BE EXPECTED GOING INTO
THE FIRST WEEK OF JANUARY WITH A FEW SMALL WEATHER DISTURBANCES
MOVING THROUGH BRINGING CHANCES FOR PATCHY LIGHT SNOW OR FLURRIES.
WEAK HIGH PRESSURE WILL BE OVER THE AREA MONDAY THEN A WEAKENING
SHORTWAVE WILL APPROACH LATE MONDAY INTO MONDAY NIGHT BRINGING
CLOUDS AND THE CHANCE FOR SOME SNOW SHOWERS MAINLY TO THE HIGHER
ELEVATIONS IN THE WEST. AS THIS WEAK DISTURBANCE LIFTS OFF TO THE
NORTHEAST AND HIGH PRESSURE APPROACHES FROM CANADA ON TUESDAY A VERY
COLD NORTHWESTERLY FLOW OF AIR WILL BECOME ESTABLISHED ACROSS THE
AREA.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE NORTHWEST FLOW WILL CONTINUE WEDNESDAY AS TEMPERATURES REMAIN
BELOW NORMAL. A WEAK RIDGE OF HIGH PRESSURE WILL THEN SLIDE ACROSS
THE AREA ON THURSDAY BRINGING CLEAR TO PARTLY CLOUDY AND COLD
CONDITIONS. A REINFORCING COLD FRONT WILL APPROACH LATE THURSDAY
NIGHT INTO FRIDAY AS A VERY WEAK AND FLAT CLIPPER TYPE LOW
APPROACHES. THIS CLIPPER MAY BRING A BAND OF PATCHY LIGHT SNOW OR
FLURRIES TO THE REGION ON FRIDAY. HIGH PRESSURE WILL THEN PRES COLD
ARCTIC AIR ACROSS THE STATE FRIDAY NIGHT INTO SATURDAY BEFORE THE
HIGH CRESTS OVER THE AREA SATURDAY NIGHT BRINGING A MOSTLY CLEAR AND
COLD NIGHT TO THE STATE.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: CONDITIONS CONTINUE TO IMPROVE. CEILINGS ARE MAINLY UP
TO VFR NOW, BUT CONDITIONS REMAIN GENERALLY MVFR DUE TO BLOWING
SNOW. THE BLOWING SLOW WILL SLOWLY DIMINISH THROUGH THE AFTERNOON
AND EVENING, WITH MOST PLACES VFR TONIGHT AND TOMORROW. A POSSIBLE
EXCEPTION IS THAT SOME MVFR CEILINGS COULD LINGER FROM ABOUT KPQI
NORTHWARD THIS EVENING, ESPECIALLY AT KFVE.
SHORT TERM:
VFR CONDITIONS ARE EXPECTED ACROSS THE AREA MONDAY INTO TUESDAY
EXCEPT FOR THE FAR NORTH WHERE PATCHY LOW CLOUDS MAY REDUCE
CONDITIONS TO MVFR MONDAY NIGHT. MVFR CONDITIONS IN SOME LOW CLOUDS
ACROSS THE FAR NORTH CAN BE EXPECTED WEDNESDAY WITH VFR CONDITIONS
LIKELY ELSEWHERE. VFR CONDITIONS ARE EXPECTED THURSDAY.
&&
.MARINE...
NEAR TERM: THE STORM WARNING FOR THE COASTAL WATERS WILL LIKELY
BE ABLE TO BE LOWERED TO A GALE BY THIS EVENING WITH GALE FORCE
GUSTS LIKELY THROUGH AT LEAST MIDDAY MONDAY. THE WIND CONTINUES TO
RAMP UP EARLY THIS MORNING AND IS SOLIDLY INTO GALE TERRITORY AT
THE EASTERN MAINE SHELF. AS THE LOW BOMBS OUT TODAY SOME GUSTS TO
STORM FORCE ARE STILL POSSIBLE.
SHORT TERM:
AN SCA MAY BE NEEDED MONDAY AND TUESDAY FOR GUSTY NORTHWEST WINDS.
THE COLD GUSTY NORTHWEST WINDS MAY CONTINUE INTO WEDNESDAY WITH AN
SCA BEFORE HIGH PRESSURE CRESTING OVER THE WATER BRINGS LIGHTER
WINDS ON THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR MEZ002-
005-006-011-015>017-029>032.
MARINE...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ052.
STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ050-051.
&&
NEAR TERM...FOISY
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...FOISY/BLOOMER
MARINE...FOISY/BLOOMERHazardous weather outlook, Dec 30, 10:05 AM EST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 1005 AM EST SUN DEC 30 2012 MEZ002-005-006-011-015>017-029>032-311515- NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1005 AM EST SUN DEC 30 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MEZ001-003-004-010-311515- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS- 1005 AM EST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050-051-311515- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- 1005 AM EST SUN DEC 30 2012 ...STORM WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ052-311515- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1005 AM EST SUN DEC 30 2012 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
Nearby
Wind Chill Advisories in Maine, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.